Hail, Jefferson Davis
- When
- August 15, 1:31 PM CST
- Where
- Jefferson Davis County, 4.75 mi E of Gwinville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.760, -89.800
Dime to quarter size hail fell along JT Barnes Road.
A couple of upper level disturbances that passed over the region on the 15th and 16th interacted with a very warm and humid air mass allowing several severe thunderstorms to develop each afternoon. Damage due to strong winds and hail occurred as a result of these storms, in addition to some flash flooding that occurred due to slow storm motions.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A couple of upper level disturbances that passed over the region on the 15th and 16th interacted with a very warm and humid air mass allowing several severe thunderstorms to develop each afternoon. Damage due to strong winds and hail occurred as a result of these storms, in addition to some flash flooding that occurred due to slow storm motions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 15, 9:20 AM CST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT WED AUG 15 2012 .UPDATE...OBSERVING A WEAK LOW LEVEL BOUNDARY DRAPED FROM WEST TO EAST ACROSS THE HEART OF THE REGION THIS MORNING. I SUPPOSE THIS BOUNDARY CAN STILL BE DEFINED AS A FRONT...SEPARATING SLIGHTLY COOLER AIR TO THE NORTH FROM POSITIVELY WARM AND JUICY AIR TO THE SOUTH. OVER THE TOP OF THIS BOUNDARY IS A RATHER HEALTHY UPPER LEVEL SHORT WAVE MOVING INTO THE REGION FROM THE WEST...PRODUCING LIFT. IN RESPONSE THUS FAR THIS MORNING HAVE BEEN MANY MID TO HIGH LEVEL CLOUDS STREAMING FROM THE ARKLATEX EAST ACROSS MY NORTHERN ZONES. THESE CLOUDS ARE PRODUCING A FEW LIGHT SHOWERS AS WELL. TO THE SOUTH...NEAR THE AFOREMENTIONED FRONTAL ZONE...IS A DEVIANT THUNDERSTORM THAT HAS DEVELOPED IN NE LA AND IS NOW CROSSING THE MS RIVER NORTH OF VICKSBURG. STORM IS INTERESTING IN THE FACT THAT IT IS USING DEEP LAYER ATMOSPHERIC SHEAR OF 30 TO 35 KTS TO ACHIEVE ORGANIZATION. THE PRESENCE OF THE DISTURBANCE...WIND SHEAR...AND FRONTAL BOUNDARY ARE ALL INGREDIENTS NEEDED TO MAKE AN ACTIVE CONVECTIVE DAY FOR THE REGION. BUT THERE ARE DEFINITELY CONS TO RAMPANT CONVECTIVE ACTIVITY...SUCH AS DEPTH OF MOISTURE ISSUES AND LIMITED LOW LEVEL RESPONSE TO THE PASSING UPPER AIR DISTURBANCE. THESE CONS SHOULD TEMPER THE LEVEL OF ACTIVITY A GOOD DEAL AND KEPT ME FROM RAISING INHERITED POPS IN THE 20 TO 40 PERCENT RANGE AT ALL. CONSIDERING ALL VARIABLES THE RELATIVE HIGHEST CHANCES FOR STORMS IN THE FORECAST AREA SHOULD BE ROUGHLY ALONG THE I-20 CORRIDOR THROUGH NE LA AND INTO CENTRAL MS. SOME STORMS BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS...ESPECIALLY IN THE LATTER AXIS. THE GOING HWO HANDLES THIS RELATIVELY WELL. RIGHT NOW WE ANTICIPATE THE PEAK OF ACTIVITY IN THE EARLY TO MID AFTERNOON CONSIDERING THE UPPER LEVEL WAVE IS PASSING THROUGH THE REGION NOW THROUGH JUST AFTER MIDDAY. OTHER THAN TWEAKING TIMING ON POPS AND WEATHER A BIT I DID TWEAK TEMPERATURES A TOUCH...BUT NOT MUCH. /BB/ && .PREV DISCUSSION... /ISSUED 425 AM CDT WED AUG 15 2012/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...SURFACE ANALYSIS HAS HIGH PRESSURE CENTERED OVER THE MID MISSISSIPPI VALLEY AND THE STALLED COLD FRONT VERY NEAR THE HIGHWAY 84 CORRIDOR. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A SUBTLE SHORTWAVE OVER THE SOUTHERN PLAINS THAT WILL TRACK EAST ACROSS OUR CWA TODAY. REGIONAL RADARS SHOW AN AREA OF SHOWERS AND TSTMS OVER THE ARKLATEX ASSOCIATED WITH THE SHORTWAVE. SOME OF THIS ACTIVITY WILL SPREAD INTO OUR DELTA REGION THIS MORNING BEFORE WEAKENING. DAYTIME HEATING COMBINED WITH THE SHORTWAVE WILL LEAD TO ADDITIONAL CONVECTION BY LATE MORNING AND AFTERNOON CENTRAL AND SOUTH ALONG THE OLD STALLED BOUNDARY THAT WILL BE DRIFTING NORTH. HAVE GONE ABOVE GFS MOS POPS TODAY IN THE WEST. THE 00Z WED JAN SOUNDING HAD A PW OF 1.14IN BUT AS THE STALLED BOUNDARY LIFTS NORTH TODAY PWS WILL RISE BACK ABOVE 1.6IN BY AFTERNOON. THE TOTAL BLENDED PW PRODUCT SHOWS A SWATH OF AOA 1.5IN PWS ALREADY ACROSS THE SOUTHERN THIRD OF OUR CWA THIS MORNING. MORNING RAIN AND CLOUD COVER MAY LIMIT HEATING IN THE WEST BUT HIGHS NEAR 90F WILL LEAD TO MLCAPES OF 1000-1500J/KG THIS AFTERNOON. VERTICAL TOTALS ARE EXPECTED TO BE AROUND 27C. A FEW STRONG THUNDERSTORMS WILL BE HARD TO RULE OUT THIS AFTERNOON ESPECIALLY EAST OF THE MISSISSIPPI RIVER AND SOUTH OF HIGHWAY 82. MUCH OF THE CONVECTION TODAY WILL DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING BUT ANOTHER WEAK DISTURBANCE IN THE NORTHWEST FLOW ALOFT MAY SET OFF SOME EARLY ACTIVITY IN THE WEST AGAIN BEFORE SUNRISE THURSDAY. THURSDAY SURFACE RIDGING ACROSS THE NORTHERN GULF WILL STRENGTHEN RESULTING IN A LITTLE DEEPER MOISTURE INCREASE ACROSS REGION. PCPN MAY GET AN EARLY START IN THE WEST AGAIN BUT TEMPERATURES WILL TOP OUT A COUPLE DEGREES HIGHER OVER MOST OF THE AREA. SCATTERED STORMS ARE EXPECTED ACROSS THE SOUTH AND WEST WITH MORE ISOLATED COVERAGE NORTHEAST. THERMODYNAMIC PARAMETERS POINT TO A LITTLE GREATER CHANCE THAN TODAY OF STRONG THUNDERSTORMS ACROSS THE CWA. A DEEPENING UPPER LEVEL TROUGH OVER THE CENTRAL CONUS WILL SUPPORT A COLD FRONT THAT WILL APPROACH OUR CWA THURSDAY NIGHT. MODELS SUGGEST THAT SOME CONVECTION MAY SPREAD INTO OUR NORTHERN ZONES BEFORE SUNRISE FRIDAY. /22/ LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...RAIN/STORM CHANCES CONTINUE TO RISE FOR THE WEEKEND AS A FRONT WILL INTERACT WITH NUMEROUS MID/UPPER-LEVEL IMPULSES. SLIGHTLY BELOW NORMAL TEMPERATURES SHOULD RESULT. STRONG L/WV NRN STREAM TROUGHING WILL OCCUR ACROSS THE GREAT LAKES WITH TROUGH AXIS EXTENDING SWD TOWARDS LOWER MS VALLEY BY LATE WEEK. INDUCED SFC LOW/PRESSURE TROUGH WILL DVLP AND SHIFT ACROSS OHIO RIVER VALLEY WITH ATTENDANT COOL FRONT PUSHING INTO THE LOWER TN VALLEY BY FRI MRNG. SHOWERS/STORMS WILL LIKELY BE ONGOING NORTH OF REGION ALONG THE FRONT FRI MRNG. IT APPEARS THE FRONT WILL REMAIN NORTH OF REGION TILL SAT AS IT EDGES SWD TOWARDS THE HWY-82 CORRIDOR. PWATS OF 1.8-2.0" IN COMBINATION WITH MLCAPE VALUES 1500-2500 J/KG AND PROGGED S/WV'S EMBEDDED IN THE WNW FLOW SHOULD ALLOW FOR DECENT COVERAGE OF SCT/NUM SHOWERS/STORMS AREA WIDE. FLOW WILL BE WEAKER SOUTH OF THE FRONT WITH MORE AIRMASS/PULSE STORMS EXPECTED. SOME COULD BECOME STRONG TO SEVERE WITH VT'S ~28C PER GFS40. SOME GREATER ORGANIZATION COULD BE PSBL FARTHER NORTH INVOF FRONT WHERE FLOW/SHEAR WILL BE BETTER BUT THIS ACTIVITY COULD REMAIN CLOSER TO I-40 VS. HWY-82. PRECIP ACTIVITY ACROSS NRN/CNTRL AREAS SHOULD LINGER INTO SATURDAY AS FRONT SLOWLY SAGS SOUTH. OF NOTE, WILL BE WLY H85 MOISTURE TRANSPORT/FLOW NEARLY PARALLEL TO FRONT ORIENTATION. THIS, IN ADDITION TO SFC-H7 PROFILES SHOWING GRADUAL NWD SLOPE OF FRONT WITH SW/WRLY MOISTURE RICH AIR PSBLY OVER-RIDING IT, COULD PROVIDE AN ENVIRONMENT FOR STORM TRAINING, AND CREATING A FLASH FLOOD RISK. THIS WILL CONTINUE TO BE MONITORED BUT LEFT OUT OF HWO FOR NOW. OVERALL PRECIP RATES SHOULD DECREASE DURING THE OVRNGT HOURS BUT SOME ACTIVITY SHOULD PERSIST. GOING INTO SUNDAY...A STRONGER S/WV TROUGH APPEARS TO PIVOT ACROSS THE REGION AS AGREED UPON BY GFS/EC. THE 0-6KM SHEAR VALUES INCREASE 20-30KT BUT SUBSTANTIAL INSTABILITY MAY BE LACKING DUE TO EXCESS CLOUD COVER. IF CLOUD COVER IS LOWER SUNDAY...A GREATER STRONG TO SEVERE STORM RISK WILL EXIST. GREATEST RAIN/STORM CHANCES SUNDAY WILL BE ALONG AND SOUTH OF I-20 AS DRIER H7 AIR IS DRIVEN IN ACROSS NRN LOCATIONS. LOW-LVL FLOW SHOULD BECM MORE NWLY INTO MON-TUES AS BOTH GFS/EC AMPLIFY H5 TROUGHING ACROSS LOWER/MID-MS VALLEY. PWATS DROP BELOW ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5", EFFECTIVELY REDUCING RAIN CHANCES AT THE BEGINNING OF EARLY NEXT WEEK EXCEPT FOR FAR SRN AREAS. FOR FORECAST ELEMENTS...HAVE REDUCED HIGH TEMPS FRI-SUN 1-3F WITH RAIN/CLOUD COVER EXPECTATIONS. MEXMOS LOWS WERE BUMPED UP FRI-SAT DUE TO MOISTURE RETURN. POPS WERE INCREASED FRI AS THEY CAME IN QUITE A BIT LOWER THAN PREVIOUS RUNS. SAT-SUN POPS WERE ALSO INCREASED OVER MEXMOS TOWARD EC MOS VALUES. /ALLEN/ && .AVIATION...AN AREA OF SHOWERS WAS NOTED AROUND THE HIGHWAY 82 CORRIDOR THIS MORNING. SOME ISOLATED SHOWERS WAS NOTED ACROSS NORTHEAST LOUISIANA. EXPECT THE SHOWERS TO AFFECT THE KGLH...KGWO TO KGTR WITH VCSH FOR LATE MORNING. ELSEWHERE VFR CONDITIONS WERE BEING REPORTED. SCATTERED TSTMS ARE EXPECTED THIS AFTERNOON ACROSS THE WESTERN HALF OF THE AREA WITH ONLY ISOLATED COVERAGE NORTHEAST. TSTM ACTIVITY SHOULD END BY 02Z THU. EXPECT BRIEF IFR WITH GUSTY WINDS IN TSRA. VFR CONDITIONS ARE EXPECTED TONIGHT UNTIL 09Z WHEN PATCHY MVFR VSBY RESTRICTIONS WILL BE POSSIBLE. CONDITIONS WILL BECOME VFR BY 14Z. ISOLATED TSRA WILL BE POSSIBLE FOR THURSDAY MORNING...MAINLY ACROSS THE NORTHWEST DELTA./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 69 94 72 / 30 10 22 13 MERIDIAN 93 69 94 71 / 15 6 21 13 VICKSBURG 91 71 93 71 / 39 11 25 13 HATTIESBURG 95 72 94 73 / 28 15 39 19 NATCHEZ 91 72 91 72 / 31 15 45 17 GREENVILLE 89 71 94 72 / 29 10 28 32 GREENWOOD 90 70 94 71 / 18 8 24 33 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/17/22/ALLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 132 PM CDT WED AUG 15 2012 ARZ074-075-MSZ018-019-025>039-161845- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 132 PM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THURSDAY EVENING. STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY. A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED IN THE NORTH FRIDAY. LAZ007>009-015-016-MSZ040>052-056>058-161845- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- 132 PM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THROUGH EARLY THIS EVENING. THE AREA EAST OF THE MISSISSIPPI RIVER AND SOUTH OF INTERSTATE 20 WILL SEE A GREATER CHANCE OF STRONG THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE AGAIN THURSDAY EVENING. STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY. A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUEST IN THE NORTH FOR FRIDAY. LAZ023>026-MSZ053>055-059>066-072>074-161845- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 132 PM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW SEVERE THUNDERSTORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THROUGH THIS EVENING. STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE AGAIN THURSDAY EVENING. STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY. A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82. SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED IN THE NORTH ON FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
MSZ040-047-151620-
WARREN MS-ISSAQUENA MS-
1040 AM CDT WED AUG 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT WED AUG 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AS WELL
AS 30 TO 40 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF REDWOOD AT 1040
AM CDT...MOVING EAST AT 20 MPH.
PEOPLE IN SOUTHEASTERN ISSAQUENA AND NORTHEASTERN WARREN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3263 9069 3262 9072 3261 9069 3259 9069
3259 9066 3255 9065 3255 9059 3253 9056
3251 9056 3248 9060 3244 9059 3242 9061
3241 9096 3259 9098
TIME...MOT...LOC 1540Z 264DEG 17KT 3251 9086
MRMMSZ056-065-151815-
SMITH MS-COVINGTON MS-
1234 PM CDT WED AUG 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT WED AUG 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 7 MILES SOUTHWEST OF TAYLORSVILLE AT 1234 PM CDT...MOVING
EAST AT 10 MPH.
PEOPLE IN NORTHEASTERN COVINGTON AND SOUTHEASTERN SMITH COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3161 8941 3173 8967 3190 8959 3183 8931
3180 8932 3179 8940
TIME...MOT...LOC 1734Z 291DEG 9KT 3178 8953
MRMLAZ016-025-MSZ047-053-151850- WARREN MS-CLAIBORNE MS-TENSAS LA-MADISON LA- 132 PM CDT WED AUG 15 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 132 PM CDT WED AUG 15 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF NEWELLTON AT 132 PM CDT...MOVING EAST AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN CLAIBORNE AND SOUTHWESTERN WARREN COUNTIES...AND EXTREME SOUTHEASTERN MADISON AND EAST CENTRAL TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3219 9094 3197 9093 3197 9127 3215 9128 TIME...MOT...LOC 1832Z 267DEG 5KT 3207 9117 EEC
MSZ055-151910- SIMPSON MS- 139 PM CDT WED AUG 15 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 139 PM CDT WED AUG 15 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS AND VERY HEAVY RAIN WAS LOCATED 4 MILES EAST OF PINOLA AT 139 PM CDT...MOVING EAST AT 10 MPH. PEOPLE IN CENTRAL SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3197 8976 3177 8987 3183 9003 3200 8996 TIME...MOT...LOC 1839Z 289DEG 10KT 3188 8989 MRM
MSZ054-062-151920- LINCOLN MS-COPIAH MS- 148 PM CDT WED AUG 15 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 148 PM CDT WED AUG 15 2012 ...STRONG STORMS DEVELOPING OVER COPIAH AND LINCOLN COUNTIES... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SOUTHERN COPIAH AND NORTHERN LINCOLN COUNTIES AT 148 PM CDT...MOVING SLOWLY EAST AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN COPIAH AND NORTH CENTRAL LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3186 9028 3166 9036 3175 9062 3192 9055 TIME...MOT...LOC 1848Z 289DEG 8KT 3181 9048 EEC
MSZ053-152015-
CLAIBORNE MS-
228 PM CDT WED AUG 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT WED AUG 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER PORT GIBSON AT 228 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3200 9109 3201 9108 3203 9109 3208 9108
3209 9105 3209 9094 3208 9094 3209 9092
3208 9073 3183 9078 3192 9111
TIME...MOT...LOC 1928Z 280DEG 18KT 3199 9098
19The Jackson/Brandon,MS radar (KDGX), 60 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
4 hail, 4 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Dime to quarter size hail fell along JT Barnes Road.
One tree was blown down near Highway 35 and Highway 84 near Lone Star.
Quarter size hail fell on Strum Road.
Several streets were flooded around the city. Multiple roads were closed due to the flood waters. One person was stuck in a vehicle that was surrounded by water.
A tree was blown down on Russell Community Road.
A few trees and large limbs were blown down.
A tree was blown onto a house in Durant.
Half dollar size hail fell along Clear Creek Road.
Six to eight inches of water was covering a 100 yard stretch of County Road 3122.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398803, 398806, 398819, 398824, 398839, 398842, 398843, 398850, 398853, 398873.